Alert archive / Louisiana / Flash Flood Watches in 2016

Flash Flood Watch 2, NWS New Orleans, LA

March 27, 2016Saint Bernard Parish, Saint James Parish, Saint John the Baptist Parish, Louisiana

NWS New Orleans, LA issued this flash flood watch at Mar 27, 2016, 8:11 AM CDT for Saint Bernard Parish, Saint James Parish, Saint John the Baptist Parish, Louisiana. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2016, 8:11 AM CDT (13:11 UTC)
Expired
Mar 27, 2016, 2:00 PM CDT
In force
6 hr
Issued by
NWS New Orleans, LA
Flood severity
None

Counties Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

465 
WGUS64 KLIX 271311
FFALIX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEW ORLEANS LA
811 AM CDT SUN MAR 27 2016

...BRIEF PERIOD OF HEAVY RAIN COULD LEAD TO LOCALIZED FLASH
FLOODING CONCERN...

.OVERNIGHT SHOWERS AND EMBEDDED THUNDERSTORMS HAVE SATURATED MUCH
OF THE REGION. THIS IS AHEAD OF HEAVIER ACTIVITY WHICH COULD TRAIN
OVER PORTIONS OF BOTH THE NORTH AND SOUTH SHORES ALONG WITH
COASTAL MISSISSIPPI. THE FLASH FLOOD THREAT SHOULD END RATHER
QUICKLY EARLY THIS AFTERNOON. 

LAZ040-057>065-072-MSZ080>082-271900-
/O.NEW.KLIX.FF.A.0002.160327T1311Z-160327T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. TAMMANY-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-SOUTHERN TANGIPAHOA-HANCOCK-
HARRISON-JACKSON-
INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...CONVENT...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...EAST NEW ORLEANS...NEW ORLEANS...BELLE CHASSE...
CHALMETTE...VIOLET...HOUMA...BAYOU CANE...HAMMOND...ROBERT...
PONCHATOULA...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
811 AM CDT SUN MAR 27 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND 
  MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST 
  LOUISIANA...ORLEANS...SOUTHERN TANGIPAHOA...ST. CHARLES...ST. 
  JAMES...ST. JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...
  UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD AND 
  UPPER TERREBONNE. IN MISSISSIPPI...HANCOCK... HARRISON AND 
  JACKSON. 

* UNTIL 2 PM CDT THIS AFTERNOON

* HOURLY RAINFALL AMOUNT POSSIBLY APPROACHING 3 INCHES.

* RAINFALL AMOUNTS OF 2 TO 3 INCHES IN AN HOUR COULD QUICKLY LEAD
  TO LOCALIZED FLASH FLOODING CONCERNS...ESPECIALLY IN URBAN AREAS
  WHERE RUNOFF WILL BE VERY QUICK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAB
1 follow-up statement
185 
WGUS64 KLIX 271919
FFALIX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW ORLEANS LA
219 PM CDT SUN MAR 27 2016

...FLASH FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE...

.A POTENT STORM SYSTEM CONTINUED TO PRODUCE A FEW THUNDERSTORMS
WITH TORRENTIAL RAINFALL...HOWEVER...THUNDERSTORMS WERE FAST
MOVING AND NOT PERSISTING IN ONE LOCATION LONG ENOUGH TO PRODUCE
FLASH FLOODING...THEREFORE THE FLASH FLOOD WATCH HAS BEEN ALLOWED
TO EXPIRE. ALL OF THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
END FROM WEST TO EAST DURING THE LATE AFTERNOON HOURS. 

LAZ040-057>065-072-MSZ080>082-272030-
/O.EXP.KLIX.FF.A.0002.000000T0000Z-160327T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. TAMMANY-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-SOUTHERN TANGIPAHOA-HANCOCK-
HARRISON-JACKSON-
INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...CONVENT...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...EAST NEW ORLEANS...NEW ORLEANS...BELLE CHASSE...
CHALMETTE...VIOLET...HOUMA...BAYOU CANE...HAMMOND...ROBERT...
PONCHATOULA...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
219 PM CDT SUN MAR 27 2016

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND
MISSISSIPPI HAS EXPIRED. 

NUMEROUS SHOWERS AND THUNDERSTORMS FROM THIS MORNING AND EARLY
AFTERNOON PRODUCED ONE TO THREE INCHES OF RAIN ACROSS MOST AREAS
WITH LOCALLY HIGHER AMOUNTS IN A FEW AREAS. REMAINING SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON MAY BRING
ADDITIONAL BRIEF HEAVY RAINFALL TO SOME AREAS...HOWEVER THE THREAT
OF FLASH FLOODING HAS DIMINISHED. ALL SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DIMINISH AND END BY 6 PM. 

$$

TD

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood watch went out at Mar 27, 3:43 AM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Mar 27, 3:43 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
343 AM CDT SUN MAR 27 2016

.SYNOPSIS...L/W TROUGH AXIS CURRENTLY STRETCHES SOUTH FROM
CENTRAL CANADA THROUGH THE NRN PLAINS AND JUST EAST OF THE
ROCKIES. SW FLOW IS ALOFT FROM MEXICO THROUGH THE SERN CONUS AND
MUCH OF THE ATLANTIC COAST. OLD BNDRY DRAPED RIGHT ACROSS THE
COAST WITH THE NEXT COLD FRONT CURRENTLY MOVING THROUGH THE MID MS
VALLEY AND THE SRN PLAINS. HIGH PRESSURE IS PUSHING SOUTH ACROSS
THE HIGH PLAINS AND THE ROCKIES. WIDESPREAD CONVECTION IS ACROSS
SELA AND JUST INTO THE GULF. /CAB/

&&

.SHORT TERM...CONVECTION HAS INCREASED IN COVERAGE AND
INTENSITY THROUGH THE NIGHT...ESPECIALLY AFTER 5Z AS LIFT BEGAN TO
INCREASE.

MAIN FOCUS IN THE SHORT TERM IS CONVECTION TODAY. NO MAJOR CHANGES
IN THINKING AS WIDESPREAD SHRA AND TSRA WILL IMPACT MUCH OF THE AREA
THIS MORNING. THE GREATEST IMPACT WILL LIKELY BE ALONG AND EAST OF
THE I-55 CORRIDOR BUT THE ENTIRE AREA WILL SEE A DECENT AMOUNT OF
RAINFALL THROUGH THE MORNING. SHOWERS AND TSRA SHOULD BECOME MORE
WIDESPREAD AS LIFT CONTINUES TO INCREASE THIS MORNING.

AS FOR THE HEAVIEST RAINFALL IT IS THE EASTERN HALF OF THE CWA THAT
WILL SEE MORE INGREDIENTS LINE UP. FIRST WILL BE A STRENGTHENING LL
JET WHICH COULD APPROACH 35-40 KTS AS IT MOVES THROUGH THE SERN HALF
OF THE CWA B/T 12 AND 18Z THIS MORNING. IN ADDITION A MID LVL JET OF
40-55 KTS WILL WORK ACROSS THIS SAME AREA WITH DIFFLUENCE ALOFT.
COMBINE THAT WITH RICH H85 THETA E AIR PUMPING INTO THE SAME REGION
AND PWS OF 1.5-1.75 INCHES SHOULD YIELD SOME EFFICIENT RAIN
PRODUCTION. STORM MOTION WILL GENERALLY BE PARALLEL TO THE STALLED
BNDRY AND THIS COULD LEAD TO TRAINING OF STORMS WITH GREATEST
CONCERN ALONG THE SOUTHSHORE AND COASTAL MS.

AS FOR STRONG/SEVERE...CANT RULE OUT A ROGUE STORM OR TWO ALONG THE
COASTAL AREAS. MAIN CONCERN WOULD BE STRONG TO DAMAGING STRAIGHTLINE
WINDS AND FREQUENT LIGHTNING BUT AS ALWAYS IT DOESNT TAKE MUCH TO
GET A QUICK SPIN UP DOWN HERE. OVERALL NOT MUCH SFC BASED
INSTABILITY TO WORK WITH BUT A GOOD BIT OF ELEVLATED INSTABILITY.
CONCERN IS IF THE BNDRY CAN DRIFT FURTHER NORTH...THEN SOUTH OF THAT
BNDRY STORMS COULD BECOME ROOTED TO THE SFC. AGAIN IF THAT HAPPENS
IT LOOKS LIKE IT WOULD BE CLOSE TO THE COAST.

AS FOR WHEN CONVECTION WILL END...STILL LOOKS LIKE THINGS MAY BEGIN
TO SHUT OFF THIS AFTN IN THE NW AND COULD DO SO QUICKLY. AS
MENTIONED THE LAST FEW DAYS ISENTROPIC DOWNGLIDE COULD BEGIN AROUND
19/20Z IN THE FAR NW WITH DOWNGLIDE OVER THE ENTIRE CWA AROUND 00-
01Z. FRONTAL PASSAGE WILL OCCUR CLOSE TO THE SAME TIME AND ONCE THIS
HAPPENS ALL PRECIP SHOULD SHUT DOWN. THE ENTIRE CWA WILL LIKELY
BE RAIN FREE BY 3Z TONIGHT AND POSSIBLY MUCH SOONER THAN THAT.

MON AND INTO TUE SHOULD BE QUIET WITH COOLER TEMPS AND DRY
CONDITIONS HOWEVER MDLS ARE TRYING TO BRING SOME SHRA BACK INTO THE
REGION LATE TUE AS RETURN FLOW SETS BACK UP AND THE NEXT SYSTEM IS
TAKING SHAPE OUT WEST. /CAB/

.LONG TERM...OVERALL THE MEDIUM RANGE MDLS SUGGEST AN ACTIVE PERIOD
FOR THE SECOND HALF OF THE WORK WEEK BUT THEY DO BEGIN TO DIVERGE AS
WE HEAD INTO THE WEEKEND. BOTH THE GFS AND ECMWF DIG AND DEEPEN THE
SYSTEM CURRENTLY ENTERING THE PAC NW TWRDS NV AND UT. THIS AMPLIFIES
THE PATTERN ACROSS THE CONUS PUTTING THE REGION BACK UNDER SW FLOW
AND THUS TAPPING INTO THE SUBTROPICAL JET AND THE PAC MOISTURE. THIS
WILL BRING SHRA AND TSRA BACK INTO THE AREA WED AND THU. PROBLEMS
BEGIN TO SHOW UP WITH FRI AND INTO THE WEEKEND. THE MAIN ISSUE IS
WHAT HAPPENS TO THE BASE OF THE L/W TROUGH. IF IT BREAKS AND CLOSES
OFF FROM THE MAIN L/W WE WILL DRY OUT FRI AND INTO THE WEEKEND AS WE
MOVE UNDER WEAK WNW FLOW AND THE COLD FRONT PUSHES THROUGH. IF THE
BASE DOESNT BREAK OFF AND THE L/W TROUGH REMAINS WEST OF THE AREA
THE FRONT WILL STRUGGLE TO MOVE THROUGH WHILE THE REGION REMAINS
UNDER SW FLOW ALOFT. THIS WOULD LEAD TO BETTER RAIN CHANCES FRI AND
FOR THE START OF THE WEEKEND. THAT ALL SAID OBVIOUSLY CONFIDENCE IS
RATHER LOW FOR THE BACK END OF THE FCST SO WILL USE A BLEND OF THE
MEDIUM RANGE MDLS SHOWING LOW END POPS FRI AND FRI NIGHT AND THEN
DRIER CONDITIONS LATE SAT. THE SAME FOR TEMPS AS WE WILL USE A BLEND
OF THE COLDER GFS AND WARMER ECMWF. /CAB/

&&

.AVIATION...CONDITIONS WILL GRADUALLY DEGRADE THROUGH THE EARLY
MORNING HOURS AS WIDE SWATH OF SHOWERS AND THUNDERSTORMS MOVES
ACROSS THE AREA. MVFR CIGS ARE ALREADY DROPPING TO LIFR AT SOME
TERMINAL AND SHOULD SPREAD TO ALL SITES WITHIN THE NEXT FEW HOURS.
PERIODS OF HEAVIER RAIN WILL DROP VISIBILITIES AS WELL. FREQUENT
LIGHTNING WILL ACCOMPANY STRONGER STORMS AND POSSIBLY GUSTY WINDS.
HEAVIER RAIN WILL SHIFT EAST THROUGHOUT THE AFTERNOON AND FOG MAY
BEGIN TO DEVELOP OVERNIGHT. /MEFFER/

&&

.MARINE...NUMEROUS THUNDERSTORMS ARE AND WILL CONTINUE TO MOVE
THROUGH THE COASTAL WATERS THIS MORNING. EXPECT THE STRONGEST
CELLS TO PRODUCE WIND GUST IN THE 40 TO 50 KNOT RANGE. ACTIVITY
SHOULD SHIFT EAST LATE MORNING/INTO THE AFTERNOON. CURRENT
ELEVATED SOUTHEAST WINDS WILL SHIFT TO SW AND RELAX THIS AFTERNOON
AS A SURFACE TROUGH APPROACHES FROM THE NORTH. THE FRONTAL
BOUNDARY WILL LIKELY NOT PUSH INTO THE COASTAL WATERS UNTIL MONDAY
JUST BEFORE SUNRISE. THE PRESSURE GRADIENT DOES NOT APPEAR TO BE
VERY TIGHT...SO MAY ONLY BRIEFLY REACH SCS CONDITIONS. WINDS WILL
QUICKLY RELAX BY THE AFTERNOON AS HIGH PRESSURE MOVES CLOSER IN TO
THE AREA. HIGH PRESSURE TO THE NORTH WILL THEN MOVE EAST TUESDAY
INTO WEDNESDAY AS A STRONG LOW PRESSURE SYSTEM DEVELOPS ACROSS THE
PLAINS. THIS WILL CAUSE WINDS TO RISE POSSIBLY TO NEAR SMALL CRAFT
ADVISORY CRITERIA LATE WEDNESDAY INTO THURSDAY. /MEFFER/

&&

.DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MODERATE RIVER FLOODING.
             MONITORING POTENTIAL FOR STRONG THUNDERSTORMS AND
             LOCALLY HEAVY RAINFALL

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
 TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  76  53  71  50 /  90  10   0   0
BTR  78  56  74  53 / 100  10   0   0
ASD  76  59  74  55 / 100  20   0   0
MSY  76  61  72  58 / 100  20   0   0
GPT  74  61  74  56 /  90  20   0   0
PQL  74  60  75  54 /  90  20   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

SHORT/LONG TERM: CAB
AVIATION/MARINE: MEFFER
Hazardous weather outlook, Mar 27, 5:10 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
510 AM CDT SUN MAR 27 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-272215-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
510 AM CDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. SOME
THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL
WHICH COULD LEAD TO PONDING IN LOW LYING AREAS AND AREAS OF POOR
DRAINAGE. A FEW STORMS COULD BECOME SEVERE...WITH THE PRIMARY
THREATS BEING DAMAGING WIND GUSTS MAINLY SOUTH OF INTERSTATE 10.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER STORM SYSTEM IS LIKELY TO AFFECT THE AREA WEDNESDAY AND
THURSDAY WITH ADDITIONAL THUNDERSTORMS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ON SUNDAY.

In the hours before

Special weather statement, Mar 27, 2:41 AM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
241 AM CDT SUN MAR 27 2016

LAZ067-270845-
LOWER LAFOURCHE LA-
241 AM CDT SUN MAR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFOURCHE PARISH
UNTIL 345 AM CDT...

AT 241 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTHWEST OF LEEVILLE...OR 26 MILES SOUTH OF GALLIANO...MOVING
EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
LAFOURCHE PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2911 9025 2911 9024 2914 9024 2914 9027
      2915 9024 2916 9027 2923 9011 2920 9008
      2921 9005 2917 9007 2911 9016 2912 9016
      2912 9018 2911 9018 2911 9017 2909 9021
      2909 9024
TIME...MOT...LOC 0741Z 248DEG 26KT 2904 9034
Special weather statement, Mar 27, 7:36 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
736 AM CDT SUN MAR 27 2016

LAZ069-271330-
LOWER PLAQUEMINES-
736 AM CDT SUN MAR 27 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
PLAQUEMINES PARISH...

AT 731 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR VENICE TO 29 MILES SOUTH OF
LEEVILLE. MOVEMENT WAS NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  VENICE AROUND 740 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BOOTHVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2925 8947 2931 8974 2941 8953 2939 8955
      2939 8938 2933 8937 2935 8920 2929 8915
      2924 8924 2923 8924 2929 8914 2922 8912
      2912 8923 2919 8909 2906 8919 2906 8916
      2900 8936
TIME...MOT...LOC 1231Z 220DEG 25KT 2931 8927 2882 9012

TD
Special weather statement, Mar 27, 7:48 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
748 AM CDT SUN MAR 27 2016

LAZ034-036-037-039-046>048-050-071-072-271345-
LIVINGSTON-SOUTHERN TANGIPAHOA-NORTHERN
TANGIPAHOA-IBERVILLE-WASHINGTON-EAST FELICIANA-ST. HELENA-POINTE
COUPEE-WEST BATON ROUGE-EAST BATON ROUGE-
748 AM CDT SUN MAR 27 2016

...AN AREA OF THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT WESTERN
WASHINGTON... CENTRAL TANGIPAHOA...NORTHERN LIVINGSTON...WEST BATON
ROUGE... SOUTHEASTERN POINTE COUPEE...ST. HELENA...NORTHWESTERN
IBERVILLE... EAST BATON ROUGE AND CENTRAL EAST FELICIANA PARISHES...

AT 746 AM CDT...RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL
WERE LOCATED ALONG A LINE EXTENDING FROM NEAR INDEPENDENCE TO NEAR
ERWINVILLE. MOVEMENT WAS EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...HAMMOND...ZACHARY...BAKER...DENHAM SPRINGS...PORT ALLEN...
FRANKLINTON...CLINTON...GREENSBURG...AMITE...WALKER...AMITE CITY...
KENTWOOD...LIVINGSTON...INDEPENDENCE...ROSELAND...SLAUGHTER...ROSEDALE...
GROSSE TETE AND MONTPELIER.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING MAY ALSO OCCUR WITH SOME OF THE
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3092 9102 3099 8987 3070 9022 3071 9025
      3067 9025 3054 9041 3036 9164
TIME...MOT...LOC 1246Z 255DEG 38KT 3068 9052 3056 9143

TD
Special weather statement, Mar 27, 7:54 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
754 AM CDT SUN MAR 27 2016

LAZ049-056>059-065-066-271400-
UPPER LAFOURCHE-ASSUMPTION-ST. JOHN THE BAPTIST-UPPER
TERREBONNE-ASCENSION-ST. JAMES-LOWER TERREBONNE-
754 AM CDT SUN MAR 27 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LAFOURCHE...ASSUMPTION...ST. JAMES...NORTHWESTERN ST. JOHN THE
BAPTIST...NORTHWESTERN TERREBONNE AND SOUTHEASTERN ASCENSION
PARISHES...

AT 754 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PAINCOURTVILLE TO NEAR BELLE RIVER TO
NEAR BAYOU VISTA. MOVEMENT WAS EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  DONALDSONVILLE...BELLE ROSE AND PAINCOURTVILLE AROUND 800 AM CDT.
  PIERRE PART AROUND 810 AM CDT.
  NAPOLEONVILLE AND SUPREME AROUND 825 AM CDT.
  GRAMERCY AND LABADIEVILLE AROUND 830 AM CDT.
  THIBODAUX...SCHRIEVER...GARYVILLE...GRAY AND EDGARD AROUND 845 AM
  CDT.
  RESERVE...LAPLACE AND CONVENT AROUND 850 AM CDT.
  CHACKBAY AROUND 855 AM CDT.
  LUTCHER...NORTH VACHERIE...WALLACE...SOUTH VACHERIE AND RACELAND
  AROUND 900 AM CDT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2961 9119 2959 9116 2963 9108 2964 9110
      2981 9109 2984 9113 2985 9119 2996 9125
      3007 9106 3019 9059 3017 9056 3017 9048
      3023 9043 3025 9035 3022 9041 3017 9043
      3005 9063 2969 9053 2954 9126
TIME...MOT...LOC 1254Z 250DEG 28KT 3001 9104 2986 9129 2964 9123

TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 1:45 AM CDTSpecial Marine WarningLIX60 min
Mar 27, 2:05 AM CDTSpecial Marine WarningLIX40 min
Mar 27, 2:41 AM CDTSpecial Weather StatementLIXJefferson64 min
Mar 27, 3:06 AM CDTSpecial Marine WarningLIX54 min
Mar 27, 3:20 AM CDTSpecial Marine WarningLIX55 min
Mar 27, 5:37 AM CDTSpecial Marine WarningLIX2 hr
Mar 27, 7:14 AM CDTSpecial Marine WarningLIX61 min
Mar 27, 7:36 AM CDTSpecial Weather StatementLIXPlaquemines54 min
Mar 27, 7:48 AM CDTSpecial Weather StatementLIXEast Baton Rouge, East Feliciana, Saint Helena, Tangipahoa, Washington, West Baton Rouge57 min
Mar 27, 7:54 AM CDTSpecial Weather StatementLIXAssumption, Saint James, Saint John the Baptist66 min
Mar 27, 8:18 AM CDTSpecial Marine WarningLIX57 min
Mar 27, 8:26 AM CDTSpecial Marine WarningLIX64 min
Mar 27, 9:10 AM CDTSpecial Weather StatementLIXSaint Tammany35 min
Mar 27, 9:31 AM CDTSpecial Marine WarningLIX44 min
Mar 27, 9:43 AM CDTSpecial Weather StatementLIXSaint Tammany62 min
Mar 27, 9:47 AM CDTSpecial Weather StatementLIXOrleans43 min
Mar 27, 12:18 PM CDTSpecial Weather StatementLIXAscension, Assumption, Saint James, Saint John the Baptist42 min
Mar 27, 2:49 PM CDTSpecial Weather StatementLIXWashington41 min
Mar 27, 12:20 PM CDTSpecial Weather StatementLIXAmite, Pike40 min
Mar 27, 1:29 PM CDTSpecial Weather StatementLIXHancock46 min
Mar 27, 1:33 PM CDTSpecial Weather StatementLIXPike, Walthall42 min
Mar 27, 2:08 PM CDTSpecial Weather StatementLIXHarrison, Jackson52 min

Nearby

Flash Flood Watches in Louisiana, 2016Flash Flood Watches in Mississippi, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.